MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS HO 20.0; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS HO 20.0; PROSTHESIS, HIP
Catalog Number 51-107200
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon opening the package, the nurse noticed the internal plastic packaging was damaged.Upon initial inspection by the manufacturer, the packaging appears to be torn and debris is present in the sterile packaging.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual evaluation of the returned product and provided photos identified damage to the sterile pouch with debris inside the package consistent with the appearance of foam debris form the foam packaging and the porous coating.Sterility has not been compromised, as the sterile blister is intact.A review of the device history records identified no related deviations or anomalies during manufacturing.The condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage and a packaging design issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
TPRLC 133 MP TYPE1 PPS HO 20.0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13357835
Report Number0001825034-2022-00158
Device Sequence Number4983933
Product Code KWZ
UDI-Device Identifier00880304513617
UDI-Public(01)00880304513617(17)270309(10)6007146
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110400
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number51-107200
Device Lot Number6007146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age49 YR
Patient SexMale